I have to ask, you were "told to"??? by a physician? Your post indicates that you have type 2 diabetes and some form of kidney disease... The two could easily be related! Please explain your concerns to a doctor you trust, maybe even two... Please be careful, research about diabetes and kidney problems is ongoing, my personal physician, a "GP', expects me to stay informed about diabetes research! On-line forums are great, but I always VERIFY information I read.
Metformin belongs to a class of drugs that can cause lactic acidosis- a potentially fatal buildup of acids in the body. How common that is with Metformin itself is unclear. It is generally very rare but the risk rises with kidney problems and again the condition can be FATAL so be careful. It can also happen suddenly with little to no warning
There are many other drugs you can use to treat diabetes. Talk to your doctor to asses the risks for each one- all drugs have side effects. What's right for you depends on your response to a drug
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jan 2013 • 5 answers
Posted 20 May 2013 • 3 answers
Posted 29 Jan 2014 • 6 answers
Posted 16 Feb 2016 • 1 answer
Posted 8 Mar 2017 • 0 answers